Hail, Denver
- When
- June 2, 1:14 PM MST
- Where
- Denver County, Denver
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.867, -103.400
36 hail, 7 tornado, 1 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 2, 2:00 AM MST, 11 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 AM MDT THU JUN 2 2005 .SHORT TERM...CONVECTION ONGOING ACROSS NRN PTNS OF CWA WITH CONTINUOUS STREAM OF SHOWER ACTIVITY STILL STRETCHING UPSTREAM THROUGH WRN UTAH. MUCH OF THIS ACTIVITY ASSOCIATED WITH JET STREAK ACROSS WY AND THE DAKOTAS. SEVERE THREAT HAS ENDED FOR NOW...BUT MAJOR CONCERNS ARE FOR THIS AFTN/EVENING FOR POTENTIAL SEVERE WX OUTBREAK OVER THE PLAINS. SURFACE COLD FRONT HAS DRAGGED SOUTHWARD THRU MUCH OF CWA WITH SFC LOW ACROSS SERN CO. LOW LVL MSTR HAS INCREASED CONSIDERABLY FROM YESTERDAY WITH DEWPOINTS IN THE MID AND UPPER 50S ACROSS MUCH OF FAR ERN CO. THE FRONTAL BOUNDARY APPEARS TO SHIFT NORTHWARD BY AFTN AND DRAPPED ACROSS THE PALMER DIVIDE. THERE IS ANOTHER JET STREAK ACROSS NRN CA WHICH WILL MOVE INTO SIMILAR POSITION TODAY ACROSS WY WHICH WILL AGAIN PROVIDE ADDITIONAL ASCENT ACROSS NRN CWA. FROM LOCATIONS NORTH OF DENVER...THE SEVERE THREAT SEEMS A BIT LOWER AS PERSISTENT CLOUDS/SHOWERS WILL REDUCE THE AMOUNT OF POTENTIAL SFC HEATING. THE BEST HEATING WILL BE JUST EAST/SOUTH OF DENVER AND ACROSS THE PALMER DIVIDE THRU WASHINGTON COUNTY. SURFACE BASED CAPES FROM NAM SOUNDINGS INDICATE UPWARDS OF 3000J/KG GIVEN TEMPS IN THE UPPER 70S AND DEWPOINTS IN THE MID 50S. FURTHER NORTH AND AROUND THE DENVER AREA...CAPES ARE BETWEEN 1000-1500J/KG WITH LESS SFC HEATING EXPECTED. WIND SHEAR PROFILE ALSO CONDUCIVE TO SUPER CELL DEVELOPMENT THIS AFTN WITH MID LVL FLOW 40-45KT AND DECENT LOW LVL SHEAR LEADING TO HELICITY VALUES BETWEEN150-200M2/S2. SPC HAS TARGETED MUCH OF FAR ERN CO FOR A MODERATE RISK OF SEVERE WITH SLIGHT RISK FURTHER WEST AND NORTH. THIS ALL SEEMS REASONABLE GIVEN ABOVE PARAMETERS. WILL BUMP POPS UP FURTHER AND MENTION SEVERE IN MOST ZONES OF EASTERN CO. LARGE HAIL AND EVEN THE POTENTIAL FOR TORNADOES WITH THE WELL SHEARED ENVIORNMENT WILL BE THE MAIN THREATS. THERE IS AN SPC REQUEST FOR SPECIAL 18Z SOUNDING TODAY. UPR AIR WILL BE CONTACTED THIS AM FOR EXTRA LAUNCH. .LONG TERM...A RELATIVELY MOIST AND UNSETTLED WEST TO SOUTHWESTERLY FLOW ALOFT IS EXPECTED TO CONTINUE OVER THE REGION THROUGH SATURDAY. THE MDLS STILL KEEP A CLOSED UPPER LOW OVER MONTANA ON FRIDAY... EVENTUALLY SHIFTING IT A BIT FURTHER NORTH BY THE WEEKEND. THE UPPER LEVEL JET AROUND THE BASE OF THE TROF ORIENTS ITSELF FM W TO E ACROSS COLORADO FRIDAY. NOCTURNAL SHOWERS FROM THURSDAY NIGHT SHOULD CARRY OVER INTO FRIDAY MORNING...ESPECIALLY FROM THE URBAN CORRIDOR WESTWARD. FCST CAPES ON FRIDAY ARE NOT THAT IMPRESSIVE WITH VALUES AROUND 1000 J/KG BUT ENOUGH TO WARRANT A SLIGHT CHANCE IN THE AFTN. TEMPERATURES IN THE GUIDANCE RMN MUCH COOLER THAN THOSE IN THE GRIDS...CONFIDENCE IN THIS IS NOT VERY HIGH. FOR NOW WILL NUDGE FRIDAY MAX/S DOWN BY 2-3 DEGREES. ON SATURDAY...THE UPPER JET OVER COLORADO IS PROGGED TO SHIFT FURTHER N AND E WITH A DRIER WLY FLOW OVER THE CWFA. THE GFS MAINTAINS THE BEST POTENTIAL FOR DEEP CONVECTION ALONG A STATIONARY FRONTAL BOUNDARY PROGGED TO BE SOUTH OF OUR AREA. AGAIN...CONFIDENCE AS TO WHERE THIS BOUNDARY ACTUALLY SETTLES IS FAIRLY LOW SO WILL MAINTAIN THE SLIGHT CHANCE I INHERITED...WITH THE BEST POTENTIAL ALONG THE PALMER DIVIDE. WILL LEAVE THE RMNDR OF THE EXTENDED PERIOD AS IS. && .BOU...NONE. && ENTREKIN/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT THU JUN 02 2005 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT THU JUN 02 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IN THE FORM OF TORNADOES AND LARGE HAIL IS LIKELY TODAY...THE QUESTION IS WHERE. DEWPOINTS HAVE BEEN DROPPING INTO THE LOW 40S IN THE DENVER METRO AREA...REDUCING THE THREAT OF SEVERE WEATHER. FURTHER EAST...FROM SYDNEY TO BRUSH TO LIMON...WE EXPECT DEWPOINTS TO LINGER IN THE THE LOWER TO MID 50S THIS AFTERNOON. THIS MOIST AIR WILL COMBINE WITH A SURFACE LOW IN SOUTHEAST COLORADO... AND AN APPROACHING UPPER TROUGH...TO GIVE THIS AREA A MODERATE RISK OF SEVERE WEATHER. THE AIRMASS IS EXPECTED TO BE QUITE UNSTABLE... WITH SUFFICIENT SHEAR TO PRODUCE SOME SUPERCELL THUNDERSTORMS WITH TORNADOES AND GOLFBALL TO BASEBALL HAIL. OVER THE PALMER DIVIDE...DEWPOINTS ARE IN THE LOWER TO MID 40S...BUT THE WINDS AT MONUMENT WERE INCREASING FROM THE EAST...SO DEWPOINTS SHOULD INCREASE...AND THERE SHOULD BE A SLIGHT RISK OF SEVERE WEATHER OVER THE PALMER DIVIDE THIS AFTERNOON INTO EARLY EVENING. IT WILL ALSO BE A STORMY DAY IN THE MOUNTAINS. A JET STREAM WILL REMAIN OVER THE NORTHERN MOUNTAINS...AND NORTH OF INTERSTATE 70 IT WILL BE MOSTLY CLOUDY WITH SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIMILAR WEATHER CONDITIONS WILL PERSIST FRIDAY...THUS ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THE PLAINS. THERE WILL SLIGHTLY LESS SHEAR IN THE ATMOSPHERE TOMORROW...SO HAIL WILL BE THE PRIMARY THREAT FROM SEVERE WEATHER. LESS THUNDERSTORM ACTIVITY IS EXPECTED THIS WEEKEND AS DRIER AND MORE STABLE CONDITIONS MOVE INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED AFTER 1 PM. RTG/RFK
The Denver radar (KFTG), 98 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
36 hail, 7 tornado, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.
A tornado touched down but did no damage.
Beet fields in the area were damaged.
Very large hail broke all the windows on the west side of a home and caused extensive roof damage.
A tornado touched down but did no damage.
A tornado touched down but did no damage.
A tornado touched down but did no damage.
Hail damaged wheat fields in the area.
Large hail knocked holes into a porch roof.
All the storm windows on the north side of a home were shattered.
Numerous structures and vehicles were damaged by large hail.
Lightning struck two oil refinery tanks. One of the tanks lost approximately 500 barrels of crude oil.
A tornado touched down briefly but did no damage.
Large hail broke four windows on the west side of a home.
A tornado touched down briefly but did no damage.
A tornado touched down briefly but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyThe tornado archive for Colorado, 2005Warnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462658, 5462657, 5462656, 5462655, 5462654, 5462653, 5462651, 5462652, 5462650, 5462649, 5462648, 5462647, 5462645, 5462646, 5462644, 5462643, 5462642, 5462641, 5462588, 5462587, 5462585, 5462586, 5462584, 5462581, 5462582, 5462583, 5462580, 5462579, 5462578, 5462576, 5462577, 5462659, 5462575, 5462574, 5462573, 5462572, 5462571, 5462570, 5462569, 5462567, and more.